| Catalog Number |
42540000035 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Loss of Range of Motion (2032); Scar Tissue (2060); Ankylosis (4527)
| Date of Event |
02/18/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 42502607002 - psn fem cr cmt ccr std sz 11 r - 67432369 42522100813 - psn mc ve asf r 13mm 8-11/ef - 67152553 43557003014 - canary tibial ext 14x30mm - 038267 42532007502 - tibia cemented 5 degree stemmed right size f - 67458580 110035368 - biomet bc r 1x40 us - au11cd0304.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a patient had an initial right total knee arthroplasty.Approximately 8 weeks post-op,the patient had a flexion contracture with a range of motion of 13-106 degrees and developed arthrofibrosis.Subsequently, the patient underwent a manipulation under anesthesia.Postoperatively, full extension was achieved and flexion exceed 130 degrees with no complications.Attempts have been made and all available information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6, h10.The event cannot be confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the reported event by a health care professional found the following: arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Root cause of the reported event is determined to be not device related.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.